• Ads by Google:
     




    Get email alerts Subscribe to Celiac.com's FREE weekly eNewsletter

    Ads by Google:



       Get email alertsSubscribe to Celiac.com's FREE weekly eNewsletter

  • Announcements

    • admin

      Frequently Asked Questions About Celiac Disease   09/30/2015

      This Celiac.com FAQ on celiac disease will guide you to all of the basic information you will need to know about the disease, its diagnosis, testing methods, a gluten-free diet, etc.   Subscribe to Celiac.com's FREE weekly eNewsletter   What are the major symptoms of celiac disease? Celiac Disease Symptoms What testing is available for celiac disease? - list blood tests, endo with biopsy, genetic test and enterolab (not diagnostic) Celiac Disease Screening Interpretation of Celiac Disease Blood Test Results Can I be tested even though I am eating gluten free? How long must gluten be taken for the serological tests to be meaningful? The Gluten-Free Diet 101 - A Beginner's Guide to Going Gluten-Free Is celiac inherited? Should my children be tested? Ten Facts About Celiac Disease Genetic Testing Is there a link between celiac and other autoimmune diseases? Celiac Disease Research: Associated Diseases and Disorders Is there a list of gluten foods to avoid? Unsafe Gluten-Free Food List (Unsafe Ingredients) Is there a list of gluten free foods? Safe Gluten-Free Food List (Safe Ingredients) Gluten-Free Alcoholic Beverages Distilled Spirits (Grain Alcohols) and Vinegar: Are they Gluten-Free? Where does gluten hide? Additional Things to Beware of to Maintain a 100% Gluten-Free Diet What if my doctor won't listen to me? An Open Letter to Skeptical Health Care Practitioners Gluten-Free recipes: Gluten-Free Recipes

Prayer Request
0

Rate this topic

36 posts in this topic

Recommended Posts

Mamaw,

It was so good to see your post! I'm relieved you're doing better and will be able to go to Florida after all. Get lots of rest down there in the sunshine :D

Continuing to send lots of prayers, hugs and good thoughts your way!

Share this post


Link to post
Share on other sites
Ads by Google:
Ads by Google:


Prayers and hugs for your continued recovery and I hope Florida is warm and gluten-free for you! Rest! Hugs, B

Share this post


Link to post
Share on other sites

Hi All

Well I want to THANK all of you who took the time from your hectic lives to pray for me!

I made it through Disney with my grandchildren!!!

First off--- Disney rocks.... We did the dining plan & booked our meals in advance since there were four of us gluten-free....We LOVED the Boma in Animal Kingdom. Supper was soooooo excellent.... T.J. one of the chefs was outstanding.I can't say enough good about this place.... Another for lunch was Toy Story Pizza (Amy's pizza). Cosmic Ray's was nice also. I think I gained ten pounds.... brownies, cookies, zebra domes, choc. cake! WOW.

I think the dining plan is the way to go , worth every penny..... one place even reminded us to use up any leftover passes.....

I did get very tired in the afternoon but made it through with a few rest periods......

Now to my ever changing roller- coaster thyroid..... you know I started out hypo about two years ago then moved to hyper ( grave's) Goiter now..... Doctors started me on many things but had terrible reactions. I did tolerate PTU (12 pills a day). I went to see doc today to check on my latest bwork. --- now it appears I'm back into hypo..... starving all the time even tho I just ate, gaining weight ( I think you all know the drill). Tired beyond tired!!!! I still am not positive I want to do RAI but it seems like my only option..... I go for a thyroid update again May24th. if it is still okay I swallow the RAI on the 25th. surgery is too risky for me at present. I was told I could continue the PTU for another year but most likely I still would have to do the RAI at that time.

I want off the coudamin, lopressor,, & diovan ....... since the thyroid effected my heart ( no permanent damage yet) I have a good chance of no permanent heart damage.

I stopped the PTU today so if all goes well next week , well who knows! Doctor stated that I could start immediately having a thyroid storm all over again..... He finally admitted that he has never seen anyone as sensitive as me. I'm hoping that since I'm still on the lopresser, & coudamin yet that will not happen....

In the back of my head I'm still thinking I could be worse once I swallow the Rai pills.....I guess at this point I have to do alot of reflecting on this thyroid journey....it was a ride I wish not to ever repeat.....I'm truly torn over this... I know some have had so much trouble after the Rai & others feel like a million bucks after....any words of pros & cons are welcomed at this point!!!!

Again blessings to all & THANKS!

mamaw

Share this post


Link to post
Share on other sites
mamaw, What do you take for your Thyroid ?

Hi Georgie,

At present the docs have me on PTU- 12 pills a day.

Share this post


Link to post
Share on other sites

Sandy,

PM Rachel--24. She's had the RAI and can talk to you about that. Things she's learned etc. :)

Share this post


Link to post
Share on other sites
At present the docs have me on PTU- 12 pills a day.

For Graves ? Have you got your original blood test results that confirm that you have Graves. I know this sounds bizarre but I have heard of so many that get misdx , and have RAI unnecessarily. I just want to make sure you are aware of the misdx that happen.

Have you given any thought or researched what you will do after RAI ? Will you take a complete Thyroid med like Armour, or a T4/T3 combo ? STTM has a Forum for people with RAI issues , and coping skills for post op.

Share this post


Link to post
Share on other sites
mamaw, What do you take for your Thyroid ?

Georgie: Thanks for showing the stopthemadnessthyroid site....I too take Levoxyl and still feel tired, dry etc. too bad we can't just go into pharmacy & get Armour without prescription. I now want to try it. (I have hypo thyroid and nodule issues).

Hope you're feeling better mamaw....

Deb

Share this post


Link to post
Share on other sites
:( Hi, everybody.

Mamaw (Sande) emailed me that she was hospitalized with sudden major thyroid problems. Apparently, her thyroid suddenly became super-hyper, pumping out massive amounts of hormone that sent her heart into afib. I got the feeling from her that the doctors didn't seem to know what's causing this or what to do.

So please join me in some prayers on her behalf. Or post here if you have any clues on why a gluten-free celiac would suddenly develop this.

Thanks so much.

I will certainly add her to my prayer list. That was very sweet of you to let us know what her situation is.

Share this post


Link to post
Share on other sites

Boy, did I get blasted from the endo doc!!!! He is a very strong advocate of synthoid & nothing else. I asked or mentioned armour & he blew his top & stated in a stern voice that it should be removed from the market immediately.. He is very mainstream & hates alternative docs or ideas. I just keep telling him that there is a place for both treatments in todays lifestyles....

I have tried to ask many ????'s on stopthethyroidmadness site but no one ever answers & I have trouble even accessing it at times so I gave up....I have read alot on there....

I'm now praying that this will work for me.... the RAI......

Since I stopped the PTU cold turkey (doc said too) I have no more or less pain in my feet. I thought I had heel spurs along with plantar fasacites... so bad at times I could not bear my weight... but since I stopped the PTU the pain is getting less & less.Of course again I was told that is not a side effect of taking PTU.

I'm so tired at this point of the game I almost don't care anymore. I've lost my will be fight this.I only make it about four hours before I have to rest, then I'm good for a few more hours...

Actually I do need to e-mail Rachel 24 but this is it for tonite-- just to tired to do so....

thanks to everyone

blessings

mamaw

Share this post


Link to post
Share on other sites
-- just to tired to do so....

Take the rest you need and don't worry about your doctor. Mainline is very intimidated by the natural side of medicine it seems. I'm not surprised you found hostility.

Glad to hear removing the one med is taking away some of the discomfort you were going through.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

0